×

zbMATH — the first resource for mathematics

Invariant eigendistributions on a semisimple Lie algebra and homology classes on the conormal variety. I: An integral formula. (English) Zbl 0755.22004
According to a basic result of Harish-Chandra the invariant eigendistributions on a semisimple complex Lie algebra \(\mathfrak g_ 0\) are locally integrable functions, which for a regular infinitesimal character \(\lambda\) are given on a Cartan subalgebra \(\mathfrak h\) by the formula \[ \Theta(X)={1\over \pi(X)}\sum_{s\in W}m(\Theta,s)e^{\langle \lambda,s\cdot X\rangle}. \] Let \(\mathfrak g\) be the complexification of \({\mathfrak g}_ 0\), and let \(G\) be the adjoint group of \(\mathfrak g\). Let \(\mathcal B\) be the flag manifold of \(G\) and let \({\mathcal B}^*\) be the cotangent bundle realized as \({\mathcal B}^*=\{({\mathfrak b},\nu)\mid {\mathfrak b}\in {\mathcal B},\;\nu\in{\mathfrak b}^ \perp\}.\) The conormal variety \(\mathcal S\) of the \(G_ 0\)-action, where \(G_ 0\), is the adjoint group of \({\mathfrak g}_ 0\), is the subset of \({\mathcal B}^*\) with \(\nu\in i{\mathfrak g}_ 0\). For a fixed Borel subalgebra \(\mathfrak b\) in \(\mathcal B\) let \({\mathfrak h}_ 0\) be a Cartan subalgebra of \({\mathfrak g}_ 0\), such that \({\mathfrak h}\subset{\mathfrak b}\). For \(\lambda\in{\mathfrak h}^*\) regular there is a natural bijective map \(\pi_ \lambda: {\mathcal B}^*\to\Omega_ \Lambda=G\cdot\lambda\). Let \(\sigma_ \lambda\) be the canonical holomorphic 2-form on \(\Omega_ \lambda\). The author proves that each invariant eigendistribution with infinitesimal character \(\lambda\) may be expressed as a contour integral – in distribution sense – over a homology class \(\Gamma\in H_{2n}({\mathcal S})\): \[ \Theta_ \Gamma(X)={1\over (2\pi)^ nn!}\int_{\pi_ \lambda\Gamma}e^{\langle \xi,X\rangle}\sigma^ n_ \lambda(d\xi). \] For \(w \in W\) we define \({\mathfrak b}_ w = w^{-1}{\mathfrak b}\) and \(S_ w = G_ 0 \cdot {\mathfrak b}_ w\). Let \({\mathcal S}_ w\) be the conormal of \(S_ w\). Then \(\Gamma\) may be represented as a linear combination \(\Gamma=\sum_ wm_ w {\mathcal S}_ w\), so one need to know the distributions corresponding to \(\Gamma={\mathcal S}_ w\). The author shows, that the coefficient \(m(\Theta_ \Gamma,s)\) in the Harish-Chandra decomposition is up to sign the Euler number of \({\mathfrak b}_ s\) on the closure of \(\Gamma\).

MSC:
22E30 Analysis on real and complex Lie groups
22E10 General properties and structure of complex Lie groups
57T10 Homology and cohomology of Lie groups
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Barbasch, D; Vogan, D, The local structure of characters, J. funct. anal., 37, 27-55, (1980) · Zbl 0436.22011
[2] Bott, R, Vector fields and characteristic numbers, Michigan math. J., 14, 321-407, (1967)
[3] Berline, N; Vergne, M, Fourier transforms of orbits of the coadjoint representation, () · Zbl 0527.22010
[4] {\scM. Duflo, G. Heckman, and M. Vergne}, Projection d’orbites, formule de Kirillov, et formule de Blattner, preprint.
[5] Federer, H, Geometric measure theory, (1969), Springer-Verlag New York · Zbl 0176.00801
[6] Fulton, W, Intersection theory, (1984), Springer-Verlag New York · Zbl 0541.14005
[7] Griffiths, P; Harris, J, Principles of algebraic geometry, (1978), Wiley New York · Zbl 0408.14001
[8] Gonzales-Sprinberg, G, L’obstruction locale d’Euler et le théorème de macpherson, Astérisque, 82-83, 7-32, (1981) · Zbl 0482.14003
[9] Hardt, R, Topological properties of subanalytic sets, Trans. amer. math. soc., 211, 57-70, (1975) · Zbl 0303.32008
[10] Harish-Chandra, Invariant eigendistributions on a semisimple Lie algebra, Inst. hautes études sci. publ. math., 27, 5-54, (1965) · Zbl 0199.46401
[11] Kazhdan, D; Lusztig, G, Representations of Coxeter groups andc Hecke algebras, Invent. math., 53, 165-184, (1979) · Zbl 0499.20035
[12] Kazhdan, D; Lusztig, G, Schubert varieties and Poincaré duality, (), 185-203
[13] MacPherson, R, Chern classes of singular varieties, Ann. of math., 100, 423-432, (1974) · Zbl 0311.14001
[14] Matsuki, T, Orbits on affine symmetric spaces under the action of parabolic subgroups, J. math. soc. Japan, 31, 331-357, (1979) · Zbl 0396.53025
[15] Mumford, D, Algebraic geometry I. complex projective varieties, (1976), Springer-Verlag New York · Zbl 0356.14002
[16] Rossmann, W, Characters as contour integrals, (), 375-388 · Zbl 0545.22017
[17] Rossmann, W, Springer representations and coherent continuation representations of Weyl groups, (), 273-282 · Zbl 0623.22013
[18] Sabbah, C, Quelques remarques sur la géométrie des espaces conormaux, Astérisque, 130, 161-192, (1985) · Zbl 0598.32011
[19] Steinberg, R, On the desingularization of the unipotent variety, Invent. math., 36, 209-224, (1976) · Zbl 0352.20035
[20] Thie, P.R, The Lelong number of a point of a complex analytic set, Math. ann., 172, 269-312, (1967) · Zbl 0158.32804
[21] Varadarajan, V.S, Harmonic analysis on real reductive groups, () · Zbl 0354.43001
[22] Whitney, H, Tangents to an analytic variety, Ann. of math., 81, 496-549, (1965) · Zbl 0152.27701
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.